MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.An attempt was made to obtain additional information and opinion from the physician regarding csi's role in the events reported.No response was received.Csi id: (b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) was used for treatment via left femoral access in the right anterior tibial (at) artery.The vessel size appeared to be greater than 2mm.Treatment was performed in the proximal and mid at.Distal treatment was performed on low and medium speed.High speed was selected for treatment in the distal lesion, and the oad stalled and became stuck in the vessel.In the process of the user attempting to manipulate the oad, the wire came back and became stuck in the driveshaft.Nitroglycerin was administered.A second wire could not be advanced due to anatomical considerations.The physician cut the driveshaft and advanced a larger sized catheter over the driveshaft in an unsuccessful attempt to remove the device.The patient was sent to the operating room for further intervention.Thereafter, a possible dissection and intimal damage was observed.Medical staff stated the procedure had been a last attempt prior to amputation.The right lower limb was reportedly amputated.The patient was stable condition after the procedure.

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11229372
Report Number3004742232-2021-00017
Device Sequence Number3502156
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)201031(10)245237
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number245237
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2021
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age67 YR
Patient Weight100